Missouri, 2003

Flash Flood and Damaging Winds in Missouri, May 10 to 11, 2003

May 10 to 11, 2003 · NWS MEG · 4 events in 2 counties and zones

3 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$21,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 10, 5:41 PM CST, 4 hours 34 minutes earlier.

Area forecast discussion, May 10, 5:41 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
641 PM CDT SAT MAY 10 2003

SEVERE THUNDERSTORMS MOVING NORTHEASTWARD AT 55 MPH ACROSS WEST
CENTRAL AND NORTH CENTRAL ARKANSAS WILL SOON ENTER THE NORTHWEST
CORNER OF THE MID SOUTH. THE PRESENT ZONE FORECAST IS ON TRACK BUT
WILL HAVE TO BE UPDATED AS NEW SEVERE WEATHER WATCHES ARE ISSUED
DURING THE REMAINDER OF THIS EVENING INTO EARLY SUNDAY MORNING.

.MEG...NONE.
Hazardous weather outlook, May 10, 3:15 PM CST, 7 hours before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-111000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
415 PM CDT SAT MAY 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS EVENING AND EARLY
TONIGHT NORTHWEST OF THE JONESBORO AREA AND THE MISSOURI BOOTHEEL.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE
MISSOURI BOOTHEEL...THE REST OF EAST ARKANSAS...ALL OF WEST
TENNESSEE AND THE NORTHWEST HALF OF NORTH MISSISSIPPI. THE MODERATE
RISK AREA IS NORTHWEST OF AN OXFORD TO CORINTH LINE. THIS INCLUDES
JONESBORO...MEMPHIS...DYERSBURG...JACKSON AND CLARKSDALE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE
REMAINDER OF THE MID-SOUTH...INCLUDING OXFORD AND TUPELO.

A STRONG COLD FRONT WILL MOVE THROUGH THE MID-SOUTH TONIGHT. STRONG
TO SEVERE THUNDERSTORMS WILL BE LIKELY IN ADVANCE OF THE FRONT AS IT
MOVES THROUGH THE AREA. DAMAGING WINDS ARE THE MAIN THREAT WITH
THESE STORMS...BUT ISOLATED TORNADOES AND LARGE HAIL ARE ALSO
POSSIBLE. THE CHANCE FOR TORNADOES WILL BE HIGHER NORTH AND WEST OF
THE JONESBORO AREA.

THE STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO
NORTHEAST ARKANSAS JUST BEFORE 9 PM...CROSS THE MISSISSIPPI RIVER
AROUND MIDNIGHT...AND REACH NORTHEAST MISSISSIPPI BY 3 AM SUNDAY
MORNING.

.DAYS TWO THROUGH SEVEN...

SHOWERS AND THUNDERSTORMS ARE POSSIBLE MAINLY WEDNESDAY AND
THURSDAY...BUT AT THIS TIME...THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SWC

In the hours before

Special weather statement, May 10, 5:54 PM CST, 4 hours 21 minutes before
ARZ008-017-110045-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
654 PM CDT SAT MAY 10 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE AND RANDOLPH
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 28 MILES WEST OF LYNN AT 651 PM
CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL MOVE INTO LAWRENCE
AND RANDOLPH COUNTIES BY 730 PM CDT. HAIL AND STRONG WINDS ARE
POSSIBLE WITH THIS STORM.

PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF
BLACK ROCK...HOXIE...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR
THIS STORM CLOSELY.

WER/SWC
Special weather statement, May 10, 6:44 PM CST, 3 hours 31 minutes before
ARZ008-017-110100-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CDT SAT MAY 10 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE AND RANDOLPH
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER ANNIEVILLE AT 741 PM
CDT...MOVING NORTHEAST AT 55 MPH. THIS STORM IS INTENSIFYING AND
COULD BECOME SEVERE.

PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF
BLACK ROCK AND POCAHONTAS...SHOULD MONITOR THIS STORM CLOSELY.

SWC
Special weather statement, May 10, 7:03 PM CST, 3 hours 12 minutes before
ARZ008-009-110200-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
803 PM CDT SAT MAY 10 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY AND RANDOLPH
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF BIGGERS AT 802
PM CDT...MOVING NORTHEAST AT 55 MPH. THIS STORM MAY CONTAIN HAIL AND
WIND GUSTS OVER 45 MPH.

PEOPLE IN CLAY AND RANDOLPH COUNTIES...INCLUDING THE CITY OF
CORNING...SHOULD MONITOR THIS STORM CLOSELY.

SWC
Special weather statement, May 10, 8:16 PM CST, 1 hour 59 minutes before
ARZ008-017-110315-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
916 PM CDT SAT MAY 10 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE AND RANDOLPH
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST OF STRAWBERRY AT
914 PM CDT...MOVING NORTHEAST AT 55 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HAIL AND
STRONG WINDS OVER 45 MPH ARE LIKELY WITH THIS STORM.

PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF
BLACK ROCK...HOXIE...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR
THIS STORM CLOSELY.

SWC
Special weather statement, May 10, 9:29 PM CST, 46 minutes before
MOZ113-110415-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1029 PM CDT SAT MAY 10 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 18 MILES WEST OF CARDWELL AT 1029
PM CDT...MOVING EAST AT 50 MPH.

PEOPLE IN DUNKLIN COUNTY...INCLUDING THE CITIES OF KENNETT AND
SENATH...SHOULD MONITOR THIS STORM CLOSELY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Dunklin

When
May 10, 10:15 PM CST to 10:25 PM CST
Where
Dunklin County, Senath
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
36.133, -90.167

A couple of trees and power poles were knocked down.

Thunderstorm Wind, Dunklin

When
May 10, 10:30 PM CST to 10:35 PM CST
Where
Dunklin County, Senath
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
36.183, -89.650

Some trees were blown down.

Thunderstorm Wind, Pemiscot

When
May 10, 10:35 PM CST to 10:40 PM CST
Where
Pemiscot County, Caruthersville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
36.211, -89.785 (the zone’s center; the record gives no point)

Several large tree limbs were knocked down.

Flash Flood, Dunklin

When
May 10, 11:00 PM CST to May 11, 12:30 AM CST
Where
Dunklin County, Senath
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
36.133, -90.167

A home and a business were flooded.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356568, 5357196, 5357197, 5357198.